Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 104, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 22, 2019, 8:09 PM EST for Catoosa County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2019, 8:09 PM EST (01:09 UTC)
- Expired
- Feb 23, 2019, 12:14 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1). The gauge peaked at 15.10 ft at Feb 22, 2019, 9:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
487
WGUS42 KFFC 230109
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
809 PM EST Fri Feb 22 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC047-231509-
/O.NEW.KFFC.FL.W.0104.190223T0109Z-000000T0000Z/
/SCKG1.1.ER.190222T2341Z.190223T0015Z.000000T0000Z.NO/
809 PM EST Fri Feb 22 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South Chickamauga Creek near Ringgold.
* From this evening until further notice.
* At 8 PM Friday the stage was 15.0 feet...and rising slowly.
* Flood stage is 15.0 feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$2 follow-up statements
274
WGUS82 KFFC 230328
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1028 PM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
...The Flood Warning continues for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and
Hamilton Counties
GAC047-231728-
/O.CON.KFFC.FL.W.0104.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.190222T2341Z.190223T0015Z.000000T0000Z.NO/
1028 PM EST Fri Feb 22 2019
The Flood Warning continues for
The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 9 PM Friday the stage was 15 feet...and steady.
* Minor flooding will continue.
* Flood stage is 15 feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$
GAC047-TNC065-231728-
/O.CON.KFFC.FL.W.0080.000000T0000Z-190224T2100Z/
/WCKG1.1.ER.190221T1415Z.190223T1200Z.190224T1500Z.UU/
1028 PM EST Fri Feb 22 2019
The Flood Warning continues for
The West Chickamauga Creek near Fort Oglethorpe.
* Until Sunday afternoon.
* At 10 PM Friday the stage was 11.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 11 feet.
* The river will continue rising to near 11.5 feet by Saturday
morning. The river will fall below flood stage late Sunday morning.
* At 11 feet...Flood Stage is reached. Minor flooding begins of
woodlands and fields near the creek upstream and downstream from
the gage on the Georgia Highway 146 or Cloud Springs Road bridge.
Minor flooding of the creek can also be expected further downstream
as it crosses the Tennessee border into the south East Ridge area.
&&
LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524
$$
GAC083-TNC065-231513-
/O.EXT.KFFC.FL.W.0064.000000T0000Z-190223T1513Z/
/ENGG1.1.ER.190218T0537Z.190222T0830Z.190223T0913Z.UU/
1028 PM EST Fri Feb 22 2019
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Lookout Creek near New England.
* Until Saturday morning.
* At 10 PM Friday the stage was 13.6 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by early
Saturday.
* At 13 feet...Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$914
WGUS82 KFFC 230514
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1214 AM EST Sat Feb 23 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-230544-
/O.CAN.KFFC.FL.W.0104.000000T0000Z-190223T0514Z/
/SCKG1.1.ER.190222T2341Z.190223T0015Z.190223T0230Z.NO/
1214 AM EST Sat Feb 23 2019
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 11PM Friday the stage was 14.8 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:52 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 22, 6:52 PM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 652 PM EST Fri Feb 22 2019 .PREV DISCUSSION... /Issued 258 PM EST Fri Feb 22 2019/ SHORT TERM /Tonight through Saturday Night/... Wedging is in place over north and east Georgia and the west period is expected to continue through the short term period. Light precipitation and drizzle is ongoing and mainly focused across far north Georgia due to upglide over the wedge. Some showers are also firing up along the wedge front as it pushes into central Georgia. Instability is limited so thunder is not currently being observed with these showers. Visibilities have been slow to improve within the wedge and some patchy visibility restrictions are still in place across far north Georgia. PoPs will be lower than today during the day on Saturday before deepening surface low will move northeastward across the Ohio Valley Saturday night and into Sunday morning, which will drop a strong cold front into the southeastern CONUS during that time. As this front approaches our forecast area Saturday night, rain chances are expected to increase as a line of storms enters northwestern Georgia. Some instability will be present during Saturday late afternoon and evening, with MLCAPE values anticipated to be around 500 J/kg. As a result, a chance of thunder is possible as this system pushes through the area. This system will also provide one last shot of rainfall for the next few days, with the highest amounts over far north Georgia at 1/2 to 1 inch. High temperatures on Saturday will be much lower within the wedge compared to outside of the wedge. In the wedge, highs will range from the upper 40s to mid 50s, in contrast to south of the wedge, where highs will reach into the mid to upper 70s. King LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. Plenty of model inconsistency after Tuesday. BDL PREVIOUS DISCUSSION... The long term begins with a strong cold front that will move across the CWA Saturday night/early Sunday morning. This will finally clear out the rain and bring a few days of dry weather. A zonal flow will remain over the CWA following the FROPA. GFS and ECMWF differ in the depth of moisture of waves moving through the flow and across the CWA toward mid week next week. At this time will continue with chance pops beginning Tuesday night. Temperatures will remain above normal through the long term. 17 && .AVIATION... 00Z Update... IFR/LIFR conditions will continue across ATL area and AHN TAF sites. VFR at CSG and MCN although IFR should move into MCN with the next 2 hours. IFR and MVFR conditions will persist as EAST winds continue through the period. Areas of fog will set up once again by 03-05Z, with little improvement across northern TAFs. CSG/MCN should see some improvements after 13Z. Showers possible once again by tomorrow afternoon. //ATL Confidence...00Z Update... Low to Medium confidence in CIGs/Visibility. Medium to high confidence in winds and weather. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 47 52 51 67 / 50 50 70 40 Atlanta 50 58 54 64 / 50 50 70 20 Blairsville 46 52 49 59 / 70 70 80 20 Cartersville 49 57 52 62 / 50 60 80 10 Columbus 60 77 59 69 / 30 40 70 20 Gainesville 46 49 49 63 / 60 60 80 30 Macon 56 70 61 71 / 30 40 60 50 Rome 51 62 51 61 / 60 70 80 10 Peachtree City 52 64 55 66 / 40 40 70 20 Vidalia 59 75 62 76 / 20 40 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Towns...Union...Walker...White...Whitfield. && SHORT TERM...King LONG TERM....BDL AVIATION...Atwell
Hazardous weather outlook, Feb 22, 11:00 AM EST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1100 AM EST Fri Feb 22 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1100 AM EST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Showers will continue across portions of north Georgia through tonight. The ground remains saturated across north Georgia and rivers, creeks and streams are running high. For more information see the latest Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are possible Saturday afternoon into Saturday night as a strong cold front moves across north and central Georgia. A few storms could be strong with gusty winds and frequent lightning. Hazardous weather is not expected Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:47 AM EST | Areal Flood Warning | FFC | Catoosa, Dade, Walker | 3 hr |
| Feb 23, 2:42 PM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 28 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.